Women's Health Community
Can taking too many lysine tablets cause my period to be lighter?
About This Community:

A community for people with Women's Health-related concerns. Ask a question, join a conversation, share experiences: medical conditions, general health, and management.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Can taking too many lysine tablets cause my period to be lighter?

Hi! So I take lysine tables (at least 1500 mg/day) when I get a cold sore, because the amino acids in lysine help fight off the virus. I've taken lysine the last two days, because I started getting a cold sore yesterday. I started my period about 2.5 days ago. The first day seemed pretty normal, but since then, my period has been pretty light compared to usual, and my stomach has been a little grumbly/upset. So I'm wondering if the lysine tablets can have an effect on menstraul blood flow and if so, can it kick in this quickly? I believe I took 1500 mg of lysine last night and at least 1500 mg today. Could this amount of lysine explain why my stomach is upset or why my period is lighter? I've never taken lysine while on my period before. Any help would be greatly appreciated! Thanks!
2 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,

Lighter period may not be due to Lysine but it can cause stomach upset. These symptoms can be due to gastritis for which you can take antacids. Elevate the head end of the bed. Keep a food diary and note down what aggravates your symptoms and avoid them. Ensure to maintain optimum weight by regular exercise. Avoid non steroidal anti inflammatory medications NSAID’s, quit smoking, eliminate alcohol and reduce stress levels.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.



Blank
Avatar_f_tn
Thank you so much for the feedback! :-) I was extremely stressed out last week, so I have a feeling that may have been the culprit. Thank you again for your response and help!
Blank
Post a Comment
To
Recent Activity
2066718_tn?1431147169
Blank
TTC2006 commented on LONG, but I need inpu...
1 hr ago
3233386_tn?1447028295
Blank
mandaszoo commented on LONG, but I need inpu...
2 hrs ago
1386765_tn?1451167937
Blank
pb95 commented on mhv's status
4 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_f_tn
Blank
old_before_my_time
Avatar_f_tn
Blank
ipurr2
Tucson, AZ
134578_tn?1446090952
Blank
AnnieBrooke
OR
973741_tn?1342346373
Blank
specialmom
136956_tn?1425609872
Blank
ticked
Mississauga, ON
Women's Health Community Resources
Top Women's Health Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_f_tn
Blank
old_before_my_time
Avatar_f_tn
Blank
ipurr2
Tucson, AZ
134578_tn?1446090952
Blank
AnnieBrooke
OR
973741_tn?1342346373
Blank
specialmom
136956_tn?1425609872
Blank
ticked
Mississauga, ON